Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 15, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Aug 30, 2021, 4:30 AM EDT for Cuyahoga County, Geauga County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:30 AM EDT (08:30 UTC)
- Expired
- Aug 30, 2021, 8:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cuyahoga County, OH, Geauga County, OH
The radar
The Cleveland radar (KCLE), 26 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
847
WGUS41 KCLE 300830
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
430 AM EDT Mon Aug 30 2021
OHC035-055-301230-
/O.NEW.KCLE.FA.W.0015.210830T0830Z-210830T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-Geauga OH-
430 AM EDT Mon Aug 30 2021
The National Weather Service in Cleveland has issued a
* Flood Warning for...
East Central Cuyahoga County in northeastern Ohio...
Western Geauga County in northeastern Ohio...
* Until 830 AM EDT.
* At 430 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Flooding may also occur along the Mill Creek in
Garfield Heights.
* Some locations that will experience flooding include...
Cleveland, Parma, Solon, Warrensville Heights, Highland Hills,
Garfield Heights, Shaker Heights, Maple Heights, Parma Heights,
Bedford, Beachwood, Seven Hills, Brooklyn, Bedford Heights,
Independence, Pepper Pike, Chagrin Falls, Orange, Moreland Hills
and Walton Hills.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4142 8176 4145 8158 4149 8139 4145 8139
4142 8139 4137 8139 4139 8175
$$
Kahn2 follow-up statements
455
WGUS81 KCLE 300952
FLSCLE
Flood Statement
National Weather Service Cleveland OH
552 AM EDT Mon Aug 30 2021
OHC055-301002-
/O.CAN.KCLE.FA.W.0015.000000T0000Z-210830T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geauga OH-
552 AM EDT Mon Aug 30 2021
LAT...LON 4142 8176 4145 8158 4149 8139 4147 8139
4146 8139 4145 8139 4142 8139 4141 8139
4140 8139 4139 8139 4137 8139 4139 8175
$$
OHC035-301230-
/O.CON.KCLE.FA.W.0015.000000T0000Z-210830T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-
552 AM EDT Mon Aug 30 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT THIS MORNING FOR
EAST CENTRAL CUYAHOGA COUNTY...
At 552 AM EDT, Doppler radar indicated slow moving thunderstorms
with very heavy rainfall across the warned area.
Some locations that will experience flooding include...
Cleveland, Parma, Solon, Warrensville Heights, Highland Hills,
Garfield Heights, Shaker Heights, Maple Heights, Parma Heights,
Bedford, Beachwood, Seven Hills, Brooklyn, Bedford Heights,
Independence, Pepper Pike, Chagrin Falls, Orange, Moreland Hills
and Walton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4142 8176 4145 8158 4149 8139 4147 8139
4146 8139 4145 8139 4142 8139 4141 8139
4140 8139 4139 8139 4137 8139 4139 8175
$$
Kahn236
WGUS81 KCLE 301226
FLSCLE
Flood Statement
National Weather Service Cleveland OH
826 AM EDT Mon Aug 30 2021
OHC035-301236-
/O.EXP.KCLE.FA.W.0015.000000T0000Z-210830T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-
826 AM EDT Mon Aug 30 2021
...FLOOD WARNING WILL EXPIRE AT 830 AM EDT THIS MORNING FOR EAST
CENTRAL CUYAHOGA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4142 8176 4145 8158 4149 8139 4147 8139
4146 8139 4145 8139 4142 8139 4141 8139
4140 8139 4139 8139 4137 8139 4139 8175
$$
GreenawaltWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 2:16 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 30, 2:16 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 216 AM EDT Mon Aug 30 2021 .SYNOPSIS... A cold front over the upper Great Lakes will move toward the area through tonight. This cold front is expected to move slowly southeastward across northern Ohio and northwestern Pennsylvania Monday into Tuesday as the remnants of Tropical Cyclone Ida moves to near the Ohio River Valley on Wednesday. && .NEAR TERM /THROUGH TODAY/... Primary round of showers and thunderstorms is departing the area to the south and east. Lows tonight should reach the upper 60's to lower 70's. Cold front should be near the southern shore of Lake Erie and just north and west of Marion, OH by sunrise Monday morning with showers/thunderstorms along it. The best coverage of these showers and thunderstorms should be across NE OH into NW PA, generally in the morning. The front gradually sags southeastward through the afternoon with isolated to scattered convection expected along and south of the boundary. It will be cooler with the increased cloud cover but still humid. Highs should range from the upper 70's across inland NW PA to mid 80's across NW OH. The cold front will likely still be over the central/southern CWA Monday night with showers remaining possible. Best chance of rain will be across the southern CWA. Temperatures will be a little cooler with lows dipping into the 60's. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... The short term period will be impacted by the remnants of Hurricane Ida which is expected to move along a path through the Ohio River Valley and off the Mid-Atlantic Coast. The anticipated path will keep the heaviest rainfall to the south and east of the area, however the outer edge will likely impact the southern and eastern tier of counties Tuesday through Wednesday evening, with showers becoming scattered for the central counties. Model PWAT values over the area will range between 1.8-2.0 inches. Winds will gradually increase from the northeast, with a maximum Wednesday afternoon of 10-15 knots, gusting up to 20 knots. These winds are not expected remain high and should quickly weaken Wednesday evening as the tightest pressure gradient moves further east. This forecast is highly dependent on the speed and exact path Ida takes through mid- week. Any shift west in the path will bring higher impacts to the CWA, so this will continue to be monitored. High temperatures are expected to only be in the mid to upper 70s on Tuesday and Wednesday, with the exception of far northwest OH which may reach into the low 80s. With far reaching cloud cover, do not anticipate temperatures to be higher, if anything may need to trend down bit more. Overnight lows will be in the 60s Tuesday night, dropping into the mid 50s on Wednesday night as the cool, dry air finally is able to build in. && .LONG TERM /THURSDAY THROUGH SUNDAY/... High pressure is expected to build over the Great Lakes region for much of the long term period. Primarily zonal flow aloft during this time will inhibit any convection from developing through Friday. The weekend become more uncertain as some models suggest a shortwave moving across the area with an increase in overall moisture. Primary driving force at this point looks to be daytime heating. Have kept low chance of PoPs for this weekend as there is little agreement amongst the models. The good news is, with the high pressure, there will finally be relief from the high humidity the area has experienced in recent days. Dry air will bring dew points in the 40s and 50s. Temperatures on Thursday will begin in the low to mid 70s, gradually increasing to widespread low 80s by the end of the weekend. && .AVIATION /06Z Monday THROUGH Friday/... Area of showers and thunderstorms will move southeast out of the forecast area through 08Z with the only continued impacts are a few departing thunderstorms at YNG and lingering rain at ERI. A cold front still remains north of the area and will settle south towards ERI towards 10Z and slowly move south across the area through the afternoon. This may trigger a few showers and thunderstorms during the morning near ERI with chances returning at MFD/CAK/YNG this afternoon between 18-22Z. Added a vicinity thunder mention to the tafs during the afternoon with uncertainty with coverage. Otherwise, lingering low level moisture will support a sct-bkn MVFR stratocumulus deck on Monday morning between 13-16Z before lifting to VFR. Drier air will spread south into the area behind the front and help to scatter out clouds through the afternoon on Monday. Most sites will see light southwest winds ahead of the front with a wind shift to the west, except near Lake Erie where winds will shift to northwest. Outlook...VFR. && .MARINE... A rather weak lake breeze has developed along the shoreline from Willowick, OH to Erie, PA. This is expected to diminish this afternoon as stronger southwesterly winds push out to the open waters. This winds are expected to increase to 15-20 knots overnight, with gusts up to 25 knots, as the cold front approaches the area. Scattered convection may occur over the lake through tomorrow morning, resulting in the potential for isolated higher winds. Waves will also build to 2-4 feet in the open waters for the central and eastern basins. With the wind orientation, waves are expected to remain below Small Craft criteria for the nearshore zones, however this will continue to be monitored for higher wave potential. Winds will become northwesterly behind the cold front at 5-10 knots Monday morning. The remnants of Hurricane Ida are expected to move northeast across the Ohio River Valley on Wednesday and off the Mid-Atlantic Coast on Thursday. As a resulting, beginning Tuesday night, winds will continue to shift, becoming northeast overnight Tuesday. Winds will also increase to 15-20 knots by Wednesday afternoon, resulting in strong onshore flow across the western and central basins. A Small Craft Advisory will likely be needed during this period and water levels will need to be monitored for rises in heights, although lakeshore flooding is not anticipated at this time. Overall marine conditions will improve through the end of the week and into the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...Jaszka/MM SHORT TERM...Campbell LONG TERM...Campbell AVIATION...KEC MARINE...Campbell
In the hours before
Special weather statement, Aug 30, 12:16 AM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1216 AM EDT Mon Aug 30 2021
OHZ011-013-021-022-300515-
Summit OH-Geauga OH-Portage OH-Cuyahoga OH-
1216 AM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northern Portage,
southern Geauga, east central Cuyahoga and northeastern Summit
Counties through 115 AM EDT...
At 1216 AM EDT, Doppler radar was tracking a strong thunderstorm over
Twinsburg, or 15 miles southeast of Cleveland, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Solon, Hudson, Twinsburg, Streetsboro, Warrensville Heights,
Macedonia, South Russell, Garrettsville, Mantua, Maple Heights,
Aurora, Bedford, Bedford Heights, Parkman, Chagrin Falls, Northfield,
Reminderville, Orange, Moreland Hills and Walton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4117 8100 4126 8156 4143 8153 4143 8100
TIME...MOT...LOC 0416Z 276DEG 24KT 4134 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnSpecial weather statement, Aug 30, 4:10 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
410 AM EDT Mon Aug 30 2021
OHZ011-013-021-022-300900-
Summit OH-Geauga OH-Portage OH-Cuyahoga OH-
410 AM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern
Portage, southwestern Geauga, southeastern Cuyahoga and northeastern
Summit Counties through 500 AM EDT...
At 410 AM EDT, Doppler radar was tracking a strong thunderstorm near
Parma, or near Cleveland, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Parma, Solon, Twinsburg, Warrensville Heights, Macedonia,
South Russell, Burton, Highland Hills, Mantua, Garfield Heights,
Shaker Heights, Maple Heights, Broadview Heights, Aurora,
Brecksville, Bedford, Beachwood, Seven Hills and Bedford Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4136 8172 4145 8171 4148 8110 4125 8114
TIME...MOT...LOC 0810Z 276DEG 24KT 4139 8165
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:52 PM EDT | Special Weather Statement | CLE | Lucas, Ottawa, Sandusky, Wood | 53 min |
| Aug 29, 9:09 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 29, 9:29 PM EDT | Special Weather Statement | CLE | Hancock, Seneca | 46 min |
| Aug 29, 9:42 PM EDT | Special Weather Statement | CLE | Medina, Summit | 48 min |
| Aug 29, 9:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Aug 29, 11:10 PM EDT | Special Marine Warning | CLE | 95 min | |
| Aug 30, 12:13 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga | 3 hr |
| Aug 30, 12:16 AM EDT | Special Weather Statement | CLE | Portage | 59 min |
| Aug 30, 4:10 AM EDT | Special Weather Statement | CLE | Geauga | 50 min |
| Aug 30, 5:50 AM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga | 3 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.